Asthma Allergy Immunology

Asthma Allergy Immunology

DRESS Syndrome due to Carbamazepine Use in A Drug-Addicted Adolescent

Isılay TURAN 1, Mehmet Halil CELIKSOY 1, Sezin NAIBOGLU 1, Selami ULAS 1, Cigdem AYDOGMUS 1,

1 Department of Pediatric Allergy and Immunology, Basaksehir Cam and Sakura City Hospital, Istanbul, Turkey

DOI: 10.21911/aai.004
Viewed: 27
 - 
Downloaded : 27

DRESS syndrome is a rare, life-threatening allergic drug reaction of the delayed-type. This reaction is caused by the inhibition of certain enzyme families, itself triggered by the use of other drugs or substances. Marijuana is a substance derived from cannabis. Cannabinoid use increases serum levels of some antiepileptic drugs, such as carbamazepine, by inhibiting the CYP3A enzyme family. Care should be taken in selecting antiepileptic drugs for patients with cannabinoid addiction to avoid triggering severe drug reactions such as the DRESS syndrome.

Keywords : DRESS syndrome, cannabinoid, substance abuse, drug allergy, carbamazepine